Japanese

Non-Convulsive Status Epilepticus Caused by Hyponatremia in an Elderly Woman: A Case Report Yoshinori Kurauchi 1,2 , Masahiro Yasaka 1 , Keisuke Tokunaga 1 , Masaki Saito 2 , Shun Shimohama 2 , Yasushi Okada 1 1Department of Cerebrovascular Medicine and Neurology, Clinical Research Institute, National Hospital Organization Kyushu Medical Center 2Department of Neurology, Sapporo medical University Keyword: 非痙攣性てんかん重積状態 , NCSE(non-convulsive status epilepticus) , 低ナトリウム血症 , 高齢発症 , 意識障害 , non-convulsive status epilepticus (NCSE) , hyponatremia , late onset , dysbulia pp.489-492
Published Date 2017/4/1
DOI https://doi.org/10.11477/mf.1416200769
  • Abstract
  • Look Inside
  • Reference

Abstract

We report the case of a 67-year-old woman with non-convulsive status epilepticus (NCSE) due to hyponatremia. She had a history of psychogenic polydipsia but not epilepsy. She was admitted to our hospital with dysbulia. On admission, she was confused and disoriented (Glasgow Coma Scale: 6, E1V1M4). Magnetic resonance imaging of the brain showed no abnormalities. Laboratory test showed hyponatremia (Na level: 115 mEq/L). The electroencephalography (EEG) showed a generalized slow wave of 5 Hz during recording. The slow wave was promptly suppressed by diazepam and levetiracetam administered intravenously and orally, respectively. After the hyponatremia was treated the seizures stopped and did not reoccur, even after cessation of the anticonvulsant drugs. The patient was discharged with no neurological deficits. Few reports have described this condition. Here we discuss the diagnosis and treatment of NCSE due to hyponatremia.

(Received May 31, 2016; Accepted December 12, 2016; Published April 1, 2017)


Copyright © 2017, Igaku-Shoin Ltd. All rights reserved.

基本情報

電子版ISSN 1344-8129 印刷版ISSN 1881-6096 医学書院

関連文献

もっと見る

文献を共有